SHOULD I TAKE PEPS?
Aug 5, 2012
I am a male who was recently receptive of anal sex from a stranger who wore a condom. Three hours after having sex I felt as though I had to go defecate. All that came out was a clear jelly like substance that looked liked semen, and had an odor similar to semen. I figured that the condom had broken, though he didnt say it did, and I didnt see that it had broke. I immediately went to clinic and they quickly agreed to PEP meds. After I returned home I spoke with the stranger I had sex with via email and he told me that the condom did not break and that he was hiv-. I am scared to not take the meds, however I have heard horrible things about taking them-liver damage, etc. should I stop, please help!!
Response from Dr. Wohl
The question is whether you fear more the potential side effects of these medications or that your partner is wrong about his HIV status?
Given what you wrote, PEP sounds completely appropriate. I understand your reluctance to take medication when you do not know for sure you need it. But, the meds are not all that toxic and people take them for years and years, most without the problems you fear. Don't forget that HIV has side effects too.
So, take your medication,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Infection Risk Getting A Tattoo
- Is Night Sweats A Symptom Of Acute HIV Infection?
- Bronchitis After Sucking Penis Worried I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Licking Genital Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.